Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 9, NWS Corpus Christi, TX

April 11, 2017McMullen County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 11, 2017, 2:56 PM CDT for McMullen County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2017, 2:56 PM CDT (19:56 UTC)
Expired
Apr 11, 2017, 3:45 PM CDT
In force
49 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2017-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2072 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2017-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2072 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
641 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
1.2
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted.

638 
WUUS54 KCRP 111956
SVRCRP
TXC311-112045-
/O.NEW.KCRP.SV.W.0009.170411T1956Z-170411T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
256 PM CDT TUE APR 11 2017

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Central McMullen County in south central Texas...

* Until 345 PM CDT

* At 256 PM CDT, a severe thunderstorm was located 11 miles southwest
  of Tilden, moving east at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will remain over mainly rural areas of
  central McMullen County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2818 9879 2844 9878 2846 9844 2819 9843
TIME...MOT...LOC 1956Z 269DEG 7KT 2833 9865 

HAIL...1.25IN
WIND...60MPH
 
$$

TMT
2 follow-up statements
526 
WWUS54 KCRP 112011
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
311 PM CDT TUE APR 11 2017

TXC311-112045-
/O.CON.KCRP.SV.W.0009.000000T0000Z-170411T2045Z/
McMullen TX-
311 PM CDT TUE APR 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL MCMULLEN COUNTY...

At 310 PM CDT, a severe thunderstorm was located 10 miles southwest
of Tilden, moving east at 10 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe thunderstorm will remain over mainly rural areas of
central McMullen County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2818 9879 2844 9878 2846 9844 2819 9843
TIME...MOT...LOC 2010Z 291DEG 7KT 2832 9863 

HAIL...1.25IN
WIND...60MPH
 
$$

TMT
121 
WWUS54 KCRP 112023
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
323 PM CDT TUE APR 11 2017

TXC311-112045-
/O.CON.KCRP.SV.W.0009.000000T0000Z-170411T2045Z/
McMullen TX-
323 PM CDT TUE APR 11 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL MCMULLEN COUNTY...

At 321 PM CDT, a severe thunderstorm was located 13 miles southwest 
of Tilden, moving southeast at 10 mph. Another storm 6 miles west of 
Tilden could be producing hail to the size of pennies.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

This severe thunderstorm will remain over mainly rural areas of
central McMullen County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2818 9879 2844 9878 2846 9844 2819 9843
TIME...MOT...LOC 2021Z 339DEG 7KT 2830 9865 

HAIL...1.50IN
WIND...60MPH
 
$$

TMT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:35 PM CDT, 21 minutes earlier.

Area forecast discussion, Apr 11, 2:35 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
235 PM CDT Tue Apr 11 2017

.SHORT TERM (Tonight through Wednesday Night)...

Main concern is the convection late this afternoon and early this
evening (could make a last minute change before 330 PM). There are
strong to isolated severe convection going on in the EWX area,
primarily due to the frontal forcing as well as upslope flow along
the escarpment. As the storms move SE later this afternoon, they
will get into strong instability but the surface forcing will be
greatly diminished (front well north). Ergo, am expecting to have
some storms late this afternoon and into the evening, but everything
should taper off not too long after sunset since the daytime heating
driving the convection over our area will lose its heating source.
Basically, have chance POPs for this afternoon (continuing but
slight chance POPs all but extreme south (30 percent). Upper ridge
and drier air will be in place on Wednesday and most of Wednesday
night, so do not have rain mentioned on either period. Am going a
bit warmer than the previous forecast for each period, as with lack
of significant convection over the area tonight we probably will not
see a thunderstorm cool-down. Basically, going on the higher side of
guidance for temperatures.

&&

.MARINE (Tonight through Wednesday Night)...

Weak to moderate onshore flow with decreasing seas tonight. Most of
the convection should stay inland, but could scape areas this
evening closer to the Rockport-Port O'Connor area. Onshore flow
increases Wednesday night where could see borderline SCEC.

&&

.LONG TERM (Thursday through Tuesday)...

Upper level high pressure system is progged to shift east Thu with a
short wave approaching from the west. Low level moisture will be
sufficient, mainly across western half of CWA, for isol SHRA's.
Slightly deeper moisture and another more potent short wave is
progged for Fri, continuing the slight chc of convection. The 20
pops for Thu/Fri may be too high given a capping inversion that the
model soundings depict. Ridging Sat will lead to drier and warmer
conditions. A series of upper disturbances and sufficient moisture
will bring a slight chc Sun through Tue. The question through the
period is how strong the capping inversion will be. Mx temps are
expected to be near to slightly above normal with lows above
normal. A weak to moderate onshore flow will persist through the
extended.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    72  83  70  82  69  /  20  10  10  10  10
Victoria          67  82  66  82  64  /  20  10  10  20  10
Laredo            69  87  69  86  69  /  20  10  10  20  10
Alice             69  85  67  85  66  /  30  10  10  20  10
Rockport          71  82  71  77  71  /  20  10  10  10  10
Cotulla           67  85  66  85  66  /  20  10  10  20  10
Kingsville        69  85  68  84  67  /  30  10  10  10  10
Navy Corpus       73  82  72  76  71  /  20  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

GW/86...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Apr 11, 10:07 AM CDT, 4 hours 49 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
1007 AM CDT Tue Apr 11 2017

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121515-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
1007 AM CDT Tue Apr 11 2017

This hazardous weather outlook is for South Texas and the Middle
Texas Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are expected across South
Texas today. A few of these storms could produce wind gusts 40 mph
or higher or even small hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GW/JV/MB

In the hours before

Special weather statement, Apr 11, 10:58 AM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1058 AM CDT TUE APR 11 2017

TXZ244-111630-
San Patricio-
1058 AM CDT TUE APR 11 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SAN PATRICIO
COUNTY...

At 1057 AM CDT, a strong thunderstorm was located over Portland,
moving northeast at 15 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Portland, Port Aransas, Ingleside, Aransas Pass, Gregory, Ingleside
On The Bay and Corpus Christi North Beach.

LAT...LON 2782 9739 2784 9738 2783 9739 2785 9741
      2805 9725 2783 9710 2783 9713 2782 9714
      2782 9717 2776 9734
TIME...MOT...LOC 1557Z 235DEG 13KT 2785 9733

Wagner
Special weather statement, Apr 11, 2:52 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
252 PM CDT TUE APR 11 2017

TXZ230-112015-
McMullen-
252 PM CDT TUE APR 11 2017

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY...

At 252 PM CDT, a strong thunderstorm was located 9 miles southwest of
Tilden, moving east at 10 mph.

Winds in excess of 40 mph and half inch hail are possible with this
storm.

This storm will remain over mainly rural areas of central McMullen
County.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2820 9876 2843 9877 2843 9843 2820 9849
TIME...MOT...LOC 1952Z 269DEG 8KT 2833 9862

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:58 AM CDTSpecial Weather StatementCRPSan Patricio32 min
Apr 11, 2:52 PM CDTSpecial Weather StatementCRPMcMullen23 min
Apr 11, 3:35 PM CDTSpecial Weather StatementCRPVictoria25 min
Apr 11, 3:38 PM CDTSevere Thunderstorm WarningCRPCalhoun37 min
Apr 11, 3:43 PM CDTSevere Thunderstorm WarningCRPDuval, McMullen47 min
Apr 11, 4:10 PM CDTSpecial Weather StatementCRPLa Salle35 min
Apr 11, 4:17 PM CDTSpecial Weather StatementCRPCalhoun28 min
Apr 11, 4:20 PM CDTSpecial Marine WarningCRP55 min
Apr 11, 4:27 PM CDTSevere Thunderstorm WarningCRPLa Salle48 min
Apr 11, 4:41 PM CDTSevere Thunderstorm WarningCRPWebb34 min
Apr 11, 5:03 PM CDTSpecial Weather StatementCRPMcMullen27 min
Apr 11, 5:13 PM CDTSpecial Marine WarningCRP92 min
Apr 11, 5:13 PM CDTSevere Thunderstorm WarningCRPLa Salle, Webb32 min
Apr 11, 5:16 PM CDTSevere Thunderstorm WarningCRPWebb29 min
Apr 11, 5:31 PM CDTSevere Thunderstorm WarningCRPMcMullen44 min
Apr 11, 5:42 PM CDTSevere Thunderstorm WarningCRPWebb48 min
Apr 11, 6:27 PM CDTSevere Thunderstorm WarningCRPWebb48 min
Apr 11, 6:35 PM CDTSpecial Marine WarningCRP55 min
Apr 11, 6:49 PM CDTSpecial Weather StatementCRPNueces26 min
Apr 11, 6:52 PM CDTSpecial Weather StatementCRPSan Patricio23 min
Apr 11, 6:55 PM CDTSevere Thunderstorm WarningCRPWebb50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.